Q. I have a pulling sensation in my vagina. Is this a side effect of the morning-after pills?

Answered by
Dr. Jimesh H Mavani
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jun 07, 2017

Hi doctor,

I am a 30 year old female. I have a minor issue. About a month and a half ago, there was an incident where the condom broke. About 36 hours later, my husband got me four of the morning-after pills, and I took them all at once. Three days later, I started experiencing nausea, soreness of the breasts, lower back as well as abdominal pain, frequent urination, and tiredness. This carried on for almost a week. I then noticed a light brown discharge. And, from the next day, I bled for six days. I usually bleed for seven days. After my periods, I still had the symptoms.

Nearly a month later, I got my periods again, but on the first day I had severe cramps and used a tampon. On the third day, there was a slight discharge which was brown in color. On the fourth day, there was some bleeding, but not at night. Today would be day five, and I still do not see blood. My main concern is that my vagina feels different. It is more firm than usual and feels tight. I sometimes feel a pulling sensation. Could it be due to the morning-after pills? I did home pregnancy tests, and it came back negative. It has been a month and 18 days now, since the intercourse.

#

Hello,

Welcome to icliniq.com.

Please let me know if you were previously pregnant. Since you took the emergency contraception pill within 36 hours, and you got your period after the intercourse, you are not pregnant.

The emergency contraception pills are progesterone tablets. It is a hormone normally present in the body, which is secreted in the second half of your menstrual cycle. It gradually decreases in concentration due to which you get your menses. This gradual drop is the reason for the breast soreness before the menses.

When you take progesterone orally in a higher dose to prevent pregnancy, some females experience the side effects of the tablets. Although your menses were on time, some patients may experience irregular menses for two to three months.

  • The leg cramps are also due to morning pills. The abdominal pain and backache are due to the uterus pushing out the blood.
  • About the vagina feeling firm, it is due to the use of tampons. I suggest you stop using them as they provide a medium for bacterial growth and infection. If you experience a white discharge which is foul smelling with persistent itching, the infection is already present. If the above symptoms are absent, infection is less likely.
  • If you are still in doubt, I suggest you take a sonography test and provide me the reports. Chronic infection could also be the reason for your back pain, in which case, you will need to take antibiotics for 14 to 21 days according to discharge and infection present. If not, increase water intake and wait for the symptoms to subside.

Hope this helps.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist

Hello doctor,

Thanks for replying. I do not have a smelly discharge. But, I had a white milky discharge, the entire month before my periods started. Escapelle is the pill I took. And, my periods did not come on time. Like you said, I think it is just the side effects of the drug.

#

Hello,

Welcome back to icliniq.com.

  • white milky vaginal discharge normally occurs in every cycle but, less during the second half of the cycle. In your case, it could have increased due to the pills.
  • This discharge is caused by an increase in the progesterone levels. Escapelle contains Levonorgestrel, which is a form of progesterone. In the case of a discharge without any accompanying smell or itching, there is nothing to worry about.

For more information consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Will taking the first four Yasmin pills stop unwanted pregnancy?

Query: Hello doctor, My fiancee took four Yasmin pills as emergency contraception. But after that, she felt so weak and had heavy breathing. So due to that, we decided not to take another four pills after 12 hours. Will the first four pills stop unplanned pregnancy? That was taken within less than 30 hour...  Read Full »

Had sex during my periods. Am I safe?

Query: Hi doctor, I had unprotected sex on the third day of my periods while I was still bleeding. Within an hour I took an emergency contraceptive pill as well. Is it safe or will I be a pregnant? Please explain me.  Read Full »

Are contraceptive pills started on the third day be effective?

Query: Hi doctor, I have started taking Novelon birth control pills from the third day of my period. Will this contraception be enough? This is the first time I am using the pills. Please advise.  Read Full »

Also Read


COVID-19 Vaccines
A COVID-19 vaccine provides acquired immunity against the new Coronavirus. Read the article to know everything about the...  Read more»
Does CD marker help in identification of blood cancer?
Hi doctor, I am a 25-year-old male suffering from joint pain and pain in the knees. I also have nausea, vomiting, gynec...  Read more»
I suddenly got fainted and woked up with bruising in eyes. Why?
Hi doctor,I am 28 years old with normal weight and following a vegetarian diet. Last month, I fainted at home and my fri...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.